Hail, Lamar
- When
- May 11, 11:45 AM CST to 11:47 AM CST
- Where
- Lamar County, Hattiesburg
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -89.317
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 11, 10:25 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT TUE MAY 11 2004 .DISCUSSION... DOING A MESOSCALE/SYNOPTIC ANALYSIS THIS MORNING SHOWS A VARIETY OF FACTORS COMING TOGETHER FOR WIDESPREAD CONVECTIVE DEVELOPMENT THIS AFTERNOON: VERY LITTLE EVIDENCE OF CAPPING INVERSION ON MORNING SOUNDINGS AROUND THE REGION GOOD LOW LEVEL WAA REGIME SET UP OVER MOST OF SOUTHERN AND WESTERN CWA LOW TO MODERATE LEVELS OF INSTABILITY (1500-2500 SURFACE-BASED CAPE) PVA ENTERING THE REGION AS S/W APPROACHES THE MS RIVER DIFFERENTIAL HEATING BOUNDARY SETTING UP FROM NW TO SE ACROSS THE FORECAST AREA AND SEA-BREEZE TYPE CONVECTION MIGRATING TOWARD SOUTHEAST MS ZONES. THINKING IS THAT THE LEAST AMOUNT OF COVERAGE WILL BE ACHIEVED IN NORTHEAST MISSISSIPPI THIS AFTERNOON...BUT STILL WILL KEEP CHANCE HERE. I BUMPED UP POPS TO CATEGORICAL IN THE SOUTHEAST AND STRENGTHENED LIKELIES IN CENTRAL MS NEAR THE DIFF HEATING BOUNDARY. ONLY MINOR POPS ADJUSTMENT OTHERWISE. ONLY OTHER MAJOR ADJUSTMENTS WERE MADE TO TEMPERATURES...MAINLY LOWERING HIGHS AROUND ONE CATEGORY IN AREAS WHERE POPS WHERE STRENGTHENED. THE REASONING FOR THIS SHOULD BE SELF EVIDENT. UPDATES TO GRIDS HAVE BEEN MADE WITH ZONES COMING SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 536 AM CDT TUE MAY 11 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121036- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 536 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY, MAY 18. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 124 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A couple of trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397177, 5397178, 5397179.